Hail, Marion
- When
- June 10, 4:15 PM EST
- Where
- Marion County, 0.92 mi SW of Summerfield
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 29.010, -82.040
The public reported penny size hail.
A surface low over the Suwannee River Valley in concert with afternoon sea breezes produced scattered severe storms across north Florida.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A surface low over the Suwannee River Valley in concert with afternoon sea breezes produced scattered severe storms across north Florida.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 10, 1:20 PM EST, 2 hours 55 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
220 PM EDT SUN JUN 10 2007
...SHOWER AND THUNDERSTORM COVERAGE TO INCREASE BY TUESDAY...
.SHORT TERM...MSAS ANALYSIS SHOWS WEAK SURFACE LOW AND TROUGH OVER
SOUTHEAST GEORGIA AND INTO PORTIONS OF NORTH FLORIDA...CREATING
AND LIGHT AND VARIABLE WIND FLOW PATTERN PRIOR TO SEABREEZE
PASSAGE. DRIER AIR THAT MODELS HAD BEEN FORECASTING HAS DEFINITELY
ARRIVED OVER NORTHERN SECTIONS OF THE AREA WITH MIXING PROVIDING
FOR DEWPOINTS IN THE 50S OVER THE GEORGIA PORTION. A VERY SHARP
GRADIENT EXISTS ACROSS THE FORECAST AREA WITH A VERY MOISTURE RICH
AIRMASS OVER THE SOUTHERN TIER WITH DEWPOINTS IN THE LOWER 70S.
WITH TEMPERATURES IN THIS REGION IN THE MID 90S AND A HIGH
CONCENTRATION REGION OF THETA-E DEPICTED...SHOWERS AND
THUNDERSTORMS HAVE DEVELOPED EARLY THIS AFTERNOON.
MODELS...ESPECIALLY THE NAM12 DEPICT SEABREEZE ERODING MUCH OF THE
LOWER DEWPOINTS AND ACTIVITY SHOULD SPREAD INLAND TO AS FAR NORTH
AS GNV AND ISOLATED ACTIVITY ALONG THE EAST COAST. DRIER AIR ALOFT
WILL STILL PROVIDE POTENTIAL ISOLATED SEVERE STORMS.
AS LOW RETROGRADES WEST ON MONDAY...EAST FLOW WILL CONTINUE TO
MOISTEN THE LOW LEVELS WITH A SLIGHT INCREASE IN POPS IN STORE BUT
STILL IN THE LOW END SCATTERED RANGE. NAM12 IS MORE AGGRESSIVE
WITH EAST COAST SEABREEZE AND CONSEQUENTLY SHOWS HIGHEST POPS OVER
WESTERN ZONES WHILE THE GFS IS ALONG THE ATLANTIC SEABOARD. AT
THIS TIME...WILL SPLIT THE DIFFERENCE AND GO ONE COUNTY IN FOR THE
HIGHEST POPS.
MONDAY NIGHT AND TUESDAY...THE FORECAST GETS MORE INTERESTING AND
MORE PROBLEMATIC DUE TO MODEL DISCREPANCIES. WHAT LOOKS LIKE A
SURE BET IS THAT A POTENT UPPER LOW OVER NEW ENGLAND WILL ROTATE
LOWER HEIGHTS AND ASSOCIATED ENERGY TOWARD THE REGION LATE MONDAY
NIGHT INTO TUESDAY. NAM IS FASTER WITH THIS FEATURE BUT BOTH
MODELS TO BRING PRECIP BACK INTO THE NORTHERN ZONES LATE MON NIGHT.
LOOKS LIKE THIS COULD BE SOME TYPE OF MCS THE MODELS ARE TRYING TO
LATCH ONTO AND WILL NEED TO HOLD ONTO SOME SCATTERED POPS INTO THE
OVERNIGHT PERIOD. THESE MAY NEED TO BE ADJUSTED HIGHER AS EVENT
DRAWS CLOSER. WEAK LOW PRESSURE LOOKS TO FORM TUESDAY ALONG WITH
INCREASING MOISTURE AND STEEPENING LAPSE RATES. 500 TEMPS WILL FALL
TO BETWEEN -10 AND -12 OVER THE NORTHERN ZONES AND ALL THIS POINTS
TO INCREASED COVERAGE AND INTENSITY OF STORMS.
LOW PRESSURE AT THE SURFACE LOOKS TO FURTHER DEVELOP AND SLIDE
EAST OF THE AREA BY WEDNESDAY WITH A MORE STABLE SETUP INDICATED
FOR OUR AREA WITH HIGH TEMPS IN THE LOW TO MID 80S. THERE WILL
STILL BE THUNDERSTORMS TO DEAL WITH DURING THE AFTERNOON HOURS AND
WILL NEED TO WATCH LOW LEVEL WIND PROFILE FOR HELICITY INCREASE
WHICH WOULD PROMOTE A FEW SPIN-UPS. POPS BY THIS TIME INTO THU
COULD WELL BE IN THE LIKELY RANGE...BUT SINCE THIS IS THE FIRST
RUN SHOWING THIS MAGNITUDE OF AN EVENT...WILL KEEP AT 50% FOR NOW.
.LONG TERM...GFS SHOWS HIGH PRESSURE EJECTING LOW TO THE SOUTH
WITH A DRIER AIRMASS WORKING IN BY MID WEEK. LAST FEW FRAMES OF
THE NAM12 LOOK SLOWER WITH THIS PROCESS AND WILL NEED TO BE
MONITORED WITH SUBSEQUENT RUNS.
&&
.AVIATION...VFR CONDS EXCEPT MVFR CIG/VIS POSSIBLE NEAR ANY
THUNDERSTORM ACTIVITY WITH GUSTY WINDS REMAINDER OF TODAY. OCNL MVFR
VIS EXPECTED OVER GAINESVILLE TAF SITES AFTER 06Z TONIGHT. MODELS
NOT IN GOOD AGREEMENT WITH VIS PROBLEMS FURTHER N AT JAX AND CRG SO
HAVE NOT INCLUDED AT THIS TIME.
&&
.MARINE...NO HEADLINES IN SHORT TERM. WINDS TO BECOME PREVAILING E
TO SE OVER NEXT COUPLE OF DAYS WITH LOW PRES SYSTEM W OF THE MARINE
AREA. MODELS SUGGEST A LOW PRES AREA WILL MOVE INTO THE COASTAL
WATERS LATE TUE INTO WED BEFORE MOVING S AND E OF THE AREA BY THU.
&&
.FIRE WEATHER...DEWPOINTS HAVE DROPPED INTO THE MID TO UPPER 50S
OVER THE WRN ZONES AS ANTICIPATED YIELDING RH VALUES OF AROUND 30 TO
35%. CURRENT RED FLAG WARNING SHOULD VERIFY. WILL MAINTAIN FIRE WEATHER
WATCH FOR MON ALTHOUGH IT IS LOOKING LIKE DURATIONS WILL BE A BIT
HARD TO REACH.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 70 96 70 89 / 10 30 30 50
SSI 76 86 73 83 / 10 20 30 50
JAX 72 93 72 88 / 10 30 30 40
SGJ 75 89 75 87 / 10 30 30 40
GNV 70 96 71 91 / 20 30 20 30
OCF 71 95 71 91 / 20 30 20 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 7 PM EDT THIS EVENING FOR BAKER-COLUMBIA-
HAMILTON-SUWANNEE-UNION.
FIRE WEATHER WATCH MONDAY AFTERNOON FOR BAKER-COLUMBIA-HAMILTON-
SUWANNEE-UNION.
GA...NONE.
AM...NONE.
&&
DEESE/SHASHY/KEEGANHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1145 AM EDT SUN JUN 10 2007 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-111000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 1145 AM EDT SUN JUN 10 2007 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...REST OF TODAY AND TONIGHT... .HEADLINES... ...HIGH FIRE DANGER DUE TO LOW RELATIVE HUMIDITY... HIGH TEMPERATURES WILL BE IN THE MID AND UPPER 90S AND HEAT INDICES WILL APPROACH 100 THIS AFTERNOON. THE COMBINATION OF HOT TEMPERATURES AND LOW RELATIVE HUMIDITY WILL CREATE A HIGH FIRE DANGER ESPECIALLY OVER THE SUWANNEE VALLEY OF NORTHEAST FLORIDA. ISOLATED THUNDERSTORMS WILL DEVELOP OVER INTERIOR NORTHEAST FLORIDA THIS AFTERNOON MAINLY SOUTH OF GAINESVILLE. MAIN IMPACT WILL BE DOWNBURST WINDS UP TO 50 MPH AND HAIL. LOCALLY HEAVY RAIN IS POSSIBLE AS STORMS MOVE SLOWLY TO THE SOUTHWEST AT 5 TO 10 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... AN UPPER LEVEL DISTURBANCE IS FORECAST TO MOVE SOUTHWARD THROUGH THE MID ATLANTIC STATES LATE MONDAY AND INFLUENCE OUR AREA TUESDAY AND WEDNESDAY. THIS FEATURE WILL PROVIDE THE NECESSARY INGREDIENTS FOR INCREASED THUNDERSTORM ACTIVITY ACROSS NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. THE LIKELIHOOD OF STRONG TO SEVERE STORMS LOOKS TO BE INCREASING FOR THIS TIME PERIOD WITH LARGE HAIL BEING THE PRIMARY CONCERN AT THIS TIME. FUTURE FORECASTS WILL REFINE THE AREA OF CONCERN AS WELL AS THE COVERAGE OF STRONG TO SEVERE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MKT/JTD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 152 PM EDT SUN JUN 10 2007 FLZ040-101830- MARION- 152 PM EDT SUN JUN 10 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 230 PM EDT... AT 152 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES SOUTHEAST OF JUNIPER SPRINGS... MOVING SOUTHWEST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND JUNIPER SPRINGS THROUGH 230 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. ARS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 329 PM EDT SUN JUN 10 2007 FLZ040-102000- MARION- 329 PM EDT SUN JUN 10 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EXTREME WESTERN MARION COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 400 PM EDT... AT 329 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES NORTH OF ROMEO...OR 7 MILES SOUTH OF WILLISTON...MOVING SLOWLY SOUTHWARD. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ROMEO AND AREAS JUST NORTH OF RAINBOW LAKES ESTATES THROUGH 400 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. DEESE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 450 PM EDT SUN JUN 10 2007 FLZ037-102115- PUTNAM- 450 PM EDT SUN JUN 10 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN PUTNAM COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 515 PM EDT... AT 450 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES SOUTH OF CRESCENT CITY...MOVING SOUTH AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND POMONA PARK...LAKE COMO...GEORGETOWN AND CRESCENT CITY THROUGH 515 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. DEESE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 501 PM EDT SUN JUN 10 2007 FLZ040-102130- MARION- 501 PM EDT SUN JUN 10 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EXTREME SOUTHERN MARION COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 530 PM EDT... AT 501 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER SUMMERFIELD...OR 6 MILES NORTHWEST OF THE VILLAGES...MOVING SOUTHWEST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SILVER SPRINGS SHORES...OCKLAWAHA... LAKE WEIR...BELLEVIEW AND SUMMERFIELD THROUGH 530 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. DEESE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 505 PM EDT SUN JUN 10 2007 FLZ037-040-102130- MARION-PUTNAM- 505 PM EDT SUN JUN 10 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION AND PUTNAM COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 530 PM EDT... AT 505 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 6 MILES SOUTH OF HOLLISTER...OR 8 MILES SOUTHEAST OF INTERLACHEN...STATIONARY. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND MANNVILLE...HOLLISTER...ORANGE SPRINGS AND HOG VALLEY THROUGH 530 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 510 PM EDT SUN JUN 10 2007 FLZ040-102145- MARION- 510 PM EDT SUN JUN 10 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 545 PM EDT... AT 510 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 4 MILES SOUTHWEST OF SALT SPRINGS... STATIONARY. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SALT SPRINGS THROUGH 545 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. HESS
The Tampa radar (KTBW), 149 km away, was scanning. The volume nearest the first event began at 21:13 UTC.
3 hail. Local standard time, as filed.
The public reported penny size hail.
Emergency management reported nickel size hail began to fall about 10 miles west of Salt Springs around 630 pm. The hail increased to quarter size hail around 639 pm in Salt Springs. A wooden porch was lifted from a mobile home and a metal shed was blown down near Highway 88 and State Road 316 near Salt Springs around 639 pm.
The public reported quarter size hail near Interlachen.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 41643, 41663, 41664.